MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 150MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 150MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.106
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient¿s weight, ethnicity and race were not provided for reporting.Date of event is unknown.(b)(4).Device is not expected to be returned for manufacturer review/investigation.(b(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient was implanted with universal spinal system (uss) from t10-ilium.All levels had screws placed from t10-ilium except l2 and at that level, the patient had a parallel connector in place that connected two (2) rods on each side.On an unknown date post-operative, the hard rods broke between l2-l3.On (b)(6) 2018, patient underwent a revision surgery due to broken bilateral titanium hard rods that were caudal to the two (2) titanium parallel connectors.During the revision, the surgeon removed all the eighteen (18) uss nuts, eighteen (18) collars, two (2) hard rods and (2) parallel connectors.The surgeon then decided to place new screws at t8 and t9, contoured new rods and connected them to the screws with new uss nuts and collars.There was no surgical delay reported.The procedure was completed successfully and there was no patient consequence.Concomitant devices reported: screws (part#: unknown, lot# unknown, quantity# unknown); titanium parallel connectors (part#: 498.160, lot# unknown, quantity# 2); titanium nuts (part#: 498.003, lot# unknown, quantity# 18); titanium collars (part#: 498.010, lot# unknown, quantity# 18).This report is for one (1) 6.0mm ti hard rod 150mm.This is report 2 of 2 for (b)(4).

Brand Name
6.0MM TI HARD ROD 150MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7773195
Report Number2939274-2018-53269
Device Sequence Number16396837
Product Code MNH
UDI-Device Identifier10705034788876
UDI-Public(01)10705034788876
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.106
Device Catalogue Number498.106
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/10/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR